Texas, 2021

Hail and Damaging Wind in Texas, November 10, 2021

November 10, 2021 · NWS OUN · 9 events in 3 counties and zones

An unseasonably warm and moist airmass in place ahead of a cold front led to numerous thunderstorms developing across Oklahoma into western north Texas during the afternoon and evening of the 10th. Storms initially produced numerous large hail reports, with a couple high wind gusts and a tornado reported as well across southern Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

An unseasonably warm and moist airmass in place ahead of a cold front led to numerous thunderstorms developing across Oklahoma into western north Texas during the afternoon and evening of the 10th. Storms initially produced numerous large hail reports, with a couple high wind gusts and a tornado reported as well across southern Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 10, 2:18 PM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Nov 10, 2:18 PM CST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Norman OK
218 PM CST Wed Nov 10 2021

...New SHORT TERM, LONG TERM, UPPER AIR...

.SHORT TERM...
(This evening through Thursday)
Issued at 206 PM CST Wed Nov 10 2021

An upper-level wave and surface frontal system will move east
across our forecast area this evening, bringing chances for
thunderstorms, some likely severe, and a breezy, cooler night.

Moderate instability and moderate vertical wind shear will
support strong to severe storms, with the usual wind/hail threats.
Hodographs are not overly impressive, but a few (relatively) weak
tornadoes will be possible this evening with any supercells that
develop, and with the QLCS that is expected to develop shortly
after sunset.

Once the cold front passes through, breezy north to northwest
winds will bring cooler weather, and an end to rain/storm chances.

CmS
&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 206 PM CST Wed Nov 10 2021

Dry northwest flow (aloft) will be the rule through Monday. A wave
in the flow may bring a few showers to north-central Oklahoma late
Thursday night/very early Friday, although any showers that occur
will be brief, and generally light.

The cooler weather will include low temperatures around freezing
Saturday morning. As the forecast stands right now, most of the
area that is expected to reach freezing has already had a freeze
this season. However, none have had a "hard" freeze, so
Frost/Freeze headlines will likely be needed once the area is
better-defined.

The remainder of the forecast period should feature mainly
clear/dry weather with a slow warming trend.

CmS
&&

.AVIATION...
(18Z TAFS)
Issued at 1138 AM CST Wed Nov 10 2021

Low-level moisture continues to stream north ahead of a storm
system approaching from the High Plains region. This is causing
low ceilings across much of Oklahoma and north Texas. There will
be a chance for thunderstorms (some probably severe) late this
afternoon into the late evening, mainly east of KEND-KSPS,
shifting east with time. As a cold front sweeps across the region
this evening, clearing will follow, along with gusty northwest to
north winds.

&&

.UPPER AIR...
Issued at 206 PM CST Wed Nov 10 2021

Upper air flights are planned for 21Z and 11/00Z..

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  43  61  41  55 /  50   0  10   0
Hobart OK         41  64  40  59 /   0   0   0   0
Wichita Falls TX  45  66  42  62 /  10   0   0   0
Gage OK           37  61  34  55 /   0   0  10   0
Ponca City OK     40  60  39  52 /  40   0  20   0
Durant OK         47  66  42  62 /  80   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...23
LONG TERM....23
AVIATION...23
Hazardous weather outlook, Nov 10, 12:16 PM CST, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1216 PM CST Wed Nov 10 2021

OKZ004>048-050>052-TXZ083>090-111100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1216 PM CST Wed Nov 10 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Strong to severe thunderstorms are expected to develop during the
mid to late afternoon, as a cold front moves rather quickly
across Oklahoma and northern Texas. Areas along and east of an
Enid to Lawton and Wichita Falls line have a better chance of
being impacted by severe storms. The stronger storms will
capable of producing hail to the size of golf balls, winds over
60 mph and brief but heavy rainfall. There is also a low tornado
risk, especially across south central and southeast Oklahoma.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel should
prepare for severe weather operations after 4 PM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Freezing Temperatures...
Freezing temperatures are possible for much of Oklahoma early
Saturday morning.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Nov 10, 3:49 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Norman OK
349 PM CST Wed Nov 10 2021

OKZ013-102215-
Noble OK-
349 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of central Noble County
through 415 PM CST...

At 349 PM CST, Doppler radar was tracking a strong thunderstorm 5
miles north of Perry, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Perry, Red Rock, Marland, Sooner Lake and Ceres.

This includes Interstate 35 between mile markers 186 and 197.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3658 9702 3659 9699 3654 9694 3653 9696
      3653 9699 3651 9701 3651 9703 3641 9703
      3626 9736 3634 9744 3659 9719 3660 9706
TIME...MOT...LOC 2149Z 230DEG 29KT 3638 9731

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Bunker
Special weather statement, Nov 10, 4:09 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Norman OK
409 PM CST Wed Nov 10 2021

OKZ008-013-102245-
Kay OK-Noble OK-
409 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of south central Kay
and northern Noble Counties through 445 PM CST...

At 409 PM CST, Doppler radar was tracking a strong thunderstorm near
Red Rock, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ponca City, Red Rock, Marland, Sooner Lake and Ceres.

This includes Interstate 35 between mile markers 190 and 196.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect for the warned area.

&&

LAT...LON 3670 9705 3668 9706 3666 9706 3664 9705
      3660 9704 3659 9706 3658 9699 3655 9693
      3653 9695 3653 9699 3651 9701 3651 9703
      3640 9703 3631 9731 3636 9737 3671 9715
TIME...MOT...LOC 2209Z 237DEG 26KT 3644 9718

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Bunker
Local storm report, Nov 10, 4:39 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             5 NW CASHION            35.84N 97.75W
11/10/2021  M1.75 INCH       KINGFISHER         OK   BROADCAST MEDIA

&&

PW
Special weather statement, Nov 10, 4:42 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Norman OK
442 PM CST Wed Nov 10 2021

OKZ013-020-102315-
Payne OK-Noble OK-
442 PM CST Wed Nov 10 2021

...Strong thunderstorms will impact portions of eastern Noble and
northwestern Payne Counties through 515 PM CST...

At 442 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles north of Sooner Lake to near Orlando.
Movement was northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Morrison, Lake Carl Blackwell, Lake Mcmurtry and Sooner Lake.

This includes Interstate 35 between mile markers 173 and 179.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect for the warned area.

&&

LAT...LON 3651 9703 3633 9703 3633 9696 3609 9716
      3609 9735 3616 9735 3651 9709 3652 9704
TIME...MOT...LOC 2242Z 232DEG 23KT 3649 9701 3613 9734

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Bunker
Special weather statement, Nov 10, 5:00 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Norman OK
500 PM CST Wed Nov 10 2021

TXZ086-102330-
Wichita TX-
500 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of central Wichita
County through 530 PM CST...

At 459 PM CST, Doppler radar was tracking a strong thunderstorm 5
miles north of Electra, moving east-southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Northwestern Wichita Falls, Burkburnett, Iowa Park, Pleasant Valley
and Haynesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3406 9895 3417 9895 3416 9887 3415 9887
      3416 9886 3415 9881 3413 9876 3413 9869
      3414 9868 3413 9857 3393 9859
TIME...MOT...LOC 2259Z 278DEG 23KT 3411 9891

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

..speg.
Local storm report, Nov 10, 5:07 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
507 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             1 SSE CASHION           35.79N 97.67W
11/10/2021  M1.25 INCH       LOGAN              OK   TRAINED SPOTTER

&&

The radar

The Altus AFB radar (KFDR), 31 km away, was scanning. The volume nearest the first event began at 23:07 UTC.

Open the radar archive at this moment

Event by event

8 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Wichita

When
November 10, 5:07 PM CST
Where
Wichita County, Haynesville
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
34.090, -98.920

Hail, Wichita

When
November 10, 5:10 PM CST
Where
Wichita County, Haynesville
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
34.090, -98.920

Hail, Wichita

When
November 10, 5:50 PM CST
Where
Wichita County, Iowa Park
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.950, -98.670

Hail, Wichita

When
November 10, 6:11 PM CST
Where
Wichita County, Wichita Falls
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.910, -98.490

Thunderstorm Wind, Archer

When
November 10, 6:14 PM CST
Where
Archer County, 3.51 mi ESE of Lakeside City
Measured
50 kt (58 mph) measured gust
Reported by
Public
Coordinates
33.820, -98.490

Hail, Wichita

When
November 10, 6:19 PM CST
Where
Wichita County, 3.18 mi WSW of Wichita Falls
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
33.890, -98.540

Hail, Wichita

When
November 10, 6:20 PM CST
Where
Wichita County, 1.15 mi W of Wichita Falls
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.910, -98.510

Hail, Archer

When
November 10, 6:35 PM CST
Where
Archer County, 4.15 mi S of Lakeside City
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.770, -98.550

Hail, Clay

When
November 10, 7:12 PM CST
Where
Clay County, Buffalo Springs
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.560, -98.140

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, November 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 991260, 991261, 991262, 991263, 991268, 991264, 991265, 991266, 991267.